Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Accidentally took two or three tablets. Trying to reduce BP level. Should I be worried?

May 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 6316 Questions
I am prescribed the 10mg and accidentally took 2 or 3 I couldn't remember if I had taken it the day before...was trying to get blood pressure down for dot I in danger...what should I do? thanks so much sincerely XXXX
Posted Sun, 27 Oct 2013 in Medicines and Side Effects
Answered by Dr. Vivek Chail 52 minutes later
Brief Answer:
Request further details of medication.

Detailed Answer:
Thanks for writing in to us.

I have read through your query in detail. As details of medication are not mentioned by you, its a difficult to exactly predict the adverse effect in taking 2-3 tablets.

Nevertheless, please do not get worried if it has happened just on a single occasion. Its unlikely to cause any serious overdose effects.

I am sure you will avoid further overdosage in future, knowingly or in error.

Waiting for an update from your end.

Above answer was peer-reviewed by
Follow-up: Accidentally took two or three tablets. Trying to reduce BP level. Should I be worried? 5 hours later
im so sorry dr is was 10mg lisinopril...3... daily dose is 1...... thank sorry for the silly error thank you for your time help and patience sincerely jfee
Answered by Dr. Vivek Chail 3 hours later
Brief Answer:
Nothing to worry but avoid that next time.

Detailed Answer:
Thanks for writing in with an update.

Taking lisinopril 10 mg x 3 tablets on a single occasion will not cause any serious adverse effects. You are not in any danger situation because of that.

Although overdosing (upto a certain level) is normally pretty well tolerated, acute overdoses (say more than 10 mg x 20 tablets), those involving children or overdosing over an extended period of time could have significant negative side effects. Please restrict dose as prescribed by your doctor.

The most common immediate side effect from overdosing on lisinopril is a drop in blood pressure, which can cause fainting, dizziness or extreme weakness.

Overdosing over an extended period of time could cause XXXXXXX organ damage due to loss of oxygen, which is normally carried to the brain, heart and major organs by blood flow. Renal failure is possible, due to oxygen deprivation, as is other major organ failure.

Hope your query is answered.
Do write back in case of doubts.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor